CaltechAUTHORS
  A Caltech Library Service

On the least squares signal approximation model for overdecimated rational nonuniform filter banks and applications

Tkacenko, Andre and Vaidyanathan, P. P. (2003) On the least squares signal approximation model for overdecimated rational nonuniform filter banks and applications. In: 2003 International Conference on Multimedia and Expo. IEEE , Piscataway, NJ, pp. 857-860. ISBN 0-7803-7965-9 http://resolver.caltech.edu/CaltechAUTHORS:20111019-152758261

[img]
Preview
PDF - Published Version
See Usage Policy.

281Kb

Use this Persistent URL to link to this item: http://resolver.caltech.edu/CaltechAUTHORS:20111019-152758261

Abstract

With the advent of wavelets for lossy data compression came the notion of representing signals in a certain vector space by their projections in well chosen subspaces of the original space. In this paper, we consider the subspace of signals generated by an overdecimated rational nonuniform filter bank and find the optimal conditions under which the mean-squared error between a given deterministic signal and its representation in this subspace is minimized for a fixed set of synthesis filters. Under these optimal conditions, it is shown that choosing the synthesis filters to further minimize this error is simply an energy compaction problem. With this, we introduce the notion of deterministic energy compaction filters for classes of signals. Simulation results are presented showing the merit of our proposed method for optimizing the synthesis filters.


Item Type:Book Section
Related URLs:
URLURL TypeDescription
http://dx.doi.org/10.1109/ICME.2003.1221053 DOIUNSPECIFIED
http://ieeexplore.ieee.org/xpls/abs_all.jsp?arnumber=1221053PublisherUNSPECIFIED
Additional Information:© 2003 IEEE. Issue Date: 6-9 July 2003. Date of Current Version: 18 August 2003. Work supported in part by the ONR grant N00014-99-1-1002, USA.
Funders:
Funding AgencyGrant Number
Office of Naval Research (ONR)N00014-99-1-1002
Other Numbering System:
Other Numbering System NameOther Numbering System ID
INSPEC Accession Number8000576
Record Number:CaltechAUTHORS:20111019-152758261
Persistent URL:http://resolver.caltech.edu/CaltechAUTHORS:20111019-152758261
Official Citation:Tkacenko, A.; Vaidyanathan, P.P.; , "On the least squares signal approximation model for overdecimated rational nonuniform filter banks and applications," Multimedia and Expo, 2003. ICME '03. Proceedings. 2003 International Conference on , vol.1, no., pp. I- 857-60 vol.1, 6-9 July 2003 doi: 10.1109/ICME.2003.1221053 URL: http://ieeexplore.ieee.org/stamp/stamp.jsp?tp=&arnumber=1221053&isnumber=27433
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:27319
Collection:CaltechAUTHORS
Deposited By: Tony Diaz
Deposited On:24 Oct 2011 22:27
Last Modified:26 Dec 2012 14:17

Repository Staff Only: item control page